MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 14MM/ 400MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 14MM/ 400MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.440S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2, d3, d4, g4 ¿ 510k: this report is for an unknown device/unknown lot.Part and lot numbers are unknown; udi number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.E1: initial reporter is j&j company representative h3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2023, during a case using the rfn-advanced nail, the surgeon assembled the connecting screw to the nail with the insertion handle.The surgeon had a hard time inserting the nail, and a few times during insertion, the connecting screw came loose.The surgeon tried to use another connecting screw, but also experienced the same thing.Both connecting screw threads up close, with nothing of note from the image.The surgeon was able to fully sink the nail and managed to get the aiming arm onto the insertion handle.The surgeon suspected that the threads within the specific nail we used were faulty.This could have resulted from either damage to the threads during the insertion of the nail, damage to the threads during the initial connection of the nail to the insertion handle (with connecting screw), or faulty threads in the nail right out of the box.We did extensive analysis and testing of both connecting screws in question, both insertion handles from each respective tray the connecting screw came from, and multiple nails.We found no loosening, disconnection, damage, or anything faulty whatsoever.Concomitant device reported: unk - guides/sleeves/aiming: aiming arm (part# unknown; lot# unknown; quantity: unknown) unk - nail insertion handles (part# unknown; lot# unknown; quantity: unknown) unk - nails: rfna (part# unknown; lot# unknown; quantity: unknown) this report is for one unknown rfna nail for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Manufacturing location: monument.Manufacturing date: 14-nov-2022.Expiration date: unknown.Part number: 04.233.440s, rfn/14mm/400mm 5 degree bend/pe inlay/sterile.Lot number: 2098p54 (sterile).Lot quantity: (b)(4).Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿connecting screw came loose¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.H4: device manufacture date corrected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 14MM/ 400MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes ave
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17396660
Report Number8030965-2023-09313
Device Sequence Number5955770
Product Code HSB
UDI-Device Identifier10886982291172
UDI-Public10886982291172
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.440S
Device Lot Number2098P54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/25/2023
08/21/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/11/2023
08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING SCREW; CONNECTING SCREW; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAIL INSERTION HANDLES
Patient SexUnknown